Alert archive / Missouri / River Flood Warnings in 2024

River Flood Warning 124, NWS St. Louis, MO

July 8, 2024Boone County, Missouri

NWS St. Louis, MO issued this river flood warning at Jul 8, 2024, 3:37 AM CDT for Boone County, Missouri. It took effect at Jul 8, 2024, 6:49 AM CDT. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Jul 8, 2024, 3:37 AM CDT (08:37 UTC)
In effect from
Jul 8, 2024, 6:49 AM CDT
Expired
Jul 8, 2024, 11:31 AM CDT
In force
5 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Boone County, MO

The radar

The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Hinkson Creek at Columbia (TGRM7).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06910230, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

550 
WGUS43 KLSX 080837
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
337 AM CDT Mon Jul 8 2024

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following rivers in Missouri...

  Hinkson Creek at Columbia.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted. The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions change.

This product, along with additional weather and stream information, 
is available at https://water.noaa.gov/wfo/lsx

&&

MOC019-092045-
/O.NEW.KLSX.FL.W.0124.240708T1400Z-240710T0000Z/
/TGRM7.1.ER.240708T1400Z.240708T1600Z.240708T1753Z.NO/
337 AM CDT Mon Jul 8 2024

...FLOOD WARNING IN EFFECT FROM THIS MORNING TO TOMORROW EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Hinkson Creek at Columbia.

* WHEN...From this morning to tomorrow evening.

* IMPACTS...At 17.7 feet, Height of the football practice field, 
  protected by a levee to about 25.5 feet.

* ADDITIONAL DETAILS...
  - At 3:00 AM CDT Monday the stage was 5.6 feet.
  - Forecast...The river is expected to rise above flood stage
    late this morning to a crest of 16.9 feet late this morning.
    It will then fall below flood stage this afternoon.
  - Flood stage is 15.0 feet.



&&


               Fld   Observed  Forecasts (7:00 am)
Location       Stg    Stage    Mon   Tue   Wed   Thu   Fri

Hinkson Creek
  Columbia     15.0    5.6    11.6   5.1   MSG   MSG   MSG



&&

LAT...LON 3895 9231 3894 9230 3891 9232 3891 9241
      3893 9241


$$

Byrd
2 follow-up statements
939 
WGUS83 KLSX 081122
FLSLSX

Flood Statement
National Weather Service St Louis MO
622 AM CDT Mon Jul 8 2024

...The Flood Warning continues for the following rivers in 
Missouri...

  Hinkson Creek at Columbia.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.noaa.gov/wfo/lsx

&&

MOC019-092115-
/O.EXT.KLSX.FL.W.0124.240708T1149Z-240709T2102Z/
/TGRM7.1.ER.240708T1149Z.240708T1300Z.240708T1502Z.NO/
622 AM CDT Mon Jul 8 2024

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Hinkson Creek at Columbia.

* WHEN...Until tomorrow afternoon.

* IMPACTS...At 17.7 feet, Height of the football practice field, 
  protected by a levee to about 25.5 feet.

* ADDITIONAL DETAILS...
  - At 6:00 AM CDT Monday the stage was 13.1 feet.
  - Forecast...The river is expected to rise above flood stage
    this morning to a crest of 17.6 feet this morning. It will
    then fall below flood stage late this morning.
  - Flood stage is 15.0 feet.



&&


               Fld   Observed  Forecasts (7:00 am)
Location       Stg    Stage    Tue   Wed   Thu   Fri   Sat

Hinkson Creek
  Columbia     15.0    13.1    5.1   4.4   4.2   MSG   MSG



&&

LAT...LON 3895 9231 3894 9230 3891 9232 3891 9241
      3893 9241


$$

Byrd
395 
WGUS83 KLSX 081631
FLSLSX

Flood Statement
National Weather Service St Louis MO
1131 AM CDT Mon Jul 8 2024

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Hinkson Creek at Columbia.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

MOC019-081745-
/O.CAN.KLSX.FL.W.0124.000000T0000Z-240708T1631Z/
/TGRM7.1.ER.240708T1221Z.240708T1300Z.240708T1315Z.NO/
1131 AM CDT Mon Jul 8 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Hinkson Creek at Columbia.

* ADDITIONAL DETAILS...
  - At 11:00 AM CDT Monday the stage was 9.4 feet.
  - Forecast...The river is expected to fall to 4.1 feet late
    Thursday morning.



&&


               Fld   Observed  Forecasts (7:00 am)
Location       Stg    Stage    Tue   Wed   Thu   Fri   Sat

Hinkson Creek
  Columbia     15.0    9.4     4.9   4.4   4.2   MSG   MSG



&&

LAT...LON 3895 9231 3894 9230 3891 9232 3891 9241
      3893 9241


$$

Jaja

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 7, 10:50 PM CDT, 4 hours 47 minutes earlier. Its key messages:

  • Scattered to numerous showers and thunderstorms will impact the area, expanding eastward across the CWA tonight through Monday.
  • An isolated strong-severe storm is possible into early evening across parts of northeast Missouri and west-central Illinois, and across southeast Missouri and southern Illinois on Monday afternoon.
  • The remnant circulation of Tropical Cyclone Beryl is expected to track across southeast Missouri and southern Illinois on Tuesday and Tuesday evening. There remains some uncertainty in the exact track, but a swath of heavy rain from 2-4 inches will likely accompany the track which could pose flooding concerns.
Area forecast discussion, Jul 7, 10:50 PM CDT, 4 hours 47 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1050 PM CDT Sun Jul 7 2024

.UPDATE...
Issued at 840 PM CDT Sun Jul 7 2024

The threat for strong thunderstorms this afternoon has largely
ended as outflow has raced well out ahead of the thunderstorms,
and even the newer updrafts are starting off elevated and behind
the gust front. That gust front is moving through the St Louis
area as of 830PM. We still expect some showers and thunderstorms
overnight as the low level jet picks up, but coverage is expected
to decrease over the next few hours and may be relatively sparse
overnight as well. There should be a lull Monday morning before
renewed thunderstorms develop Monday afternoon, this time more
likely in the central and southeast portions of the forecast area.
We've made some updates to try to show the hourly progression of
precipitation chances, but we really can't rule out some activity
showing up on our radar anytime during the next 48-60 hours or so.
The best threat window for strong to severe storms (marginal
risk) is Monday afternoon, and the best threat for flooding
(slight risk) is on Tuesday.

Kimble

&&

.KEY MESSAGES...

- Scattered to numerous showers and thunderstorms will impact the
  area, expanding eastward across the CWA tonight through Monday.

- An isolated strong-severe storm is possible into early evening
  across parts of northeast Missouri and west-central Illinois,
  and across southeast Missouri and southern Illinois on Monday
  afternoon.

- The remnant circulation of Tropical Cyclone Beryl is expected to
  track across southeast Missouri and southern Illinois on Tuesday
  and Tuesday evening. There remains some uncertainty in the exact
  track, but a swath of heavy rain from 2-4 inches will likely
  accompany the track which could pose flooding concerns.

&&

.SHORT TERM... (Through Monday Afternoon)
Issued at 238 PM CDT Sun Jul 7 2024

A series of vort maxes across western MO along with a weak boundary
in western MO have already lead to the development of showers and
thunderstorms from northeast through west-central MO this
afternoon. There is some pretty decent instability ahead of the
storms into northeast MO and this along with effective shear of
25-30 kts could result in a few strong to severe storms into early
evening with one inch hail and damaging winds the main threat.
Otherwise these vorticity maxima along with an increasing
southwesterly LLJ and the advancing boundary should lead to
scattered to numerous showers and storms impacting primarily
northeast and central MO and west-central IL tonight.

The upstream longwave trof is forecast to steadily deepen and
progress eastward on Monday with additional disturbances in the
flow aloft and the aforementioned boundary providing the impetus
for scattered to numerous showers and thunderstorms. The exact
convective trends are a bit unclear but there should be some
combination of ongoing activity in the morning and then newer
development across east-central and southeast MO and southern IL
in the afternoon where the best instability will reside. Isolated
strong to severe storms would be possible with the afternoon
storms and this has been supported by a few of the CAMS.

Glass

&&

.LONG TERM... (Monday Night through Next Sunday)
Issued at 238 PM CDT Sun Jul 7 2024

The latest guidance shows the southern portion of the progressive
upper trof will have a greater interaction with TC Beryl and will
be deeper, leading to a more northward track following the recurvature.
The latest NHC forecast along with latest superensemble track
guidance suggests the center of the remnant circulation will track
across southeast MO and southern IL Tuesday and Tuesday night.
Rain will spread into southeast MO and southern IL late Monday
night associated with the initial surge of mid-high level moisture
and the interaction with an ULJ to the north. Present indications
are a band of locally heavy rain, 2-4 inches, will accompany the
remnants of Beryl as it tracks through the CWA. At this time and
given the current track, it appears this band will be centered
through southeast and east-central MO and southwest IL. If there
is favorable overlap where we saw heavy rain in early July across
eastern MO and southwest IL where soil moisture is high, then
there could be some flash flood concerns. The additional rainfall
will certainly add to the mainstem river flooding and potentially
produce river flooding in smaller basins south of St. Louis.
Depending on the exact low track and timing, there could be
tornado threat across parts of southeast MO and southern IL closer
to the low but this is highly conditional on the low track.

After the remnant low exits to the east-northeast on Wednesday it
appears that all-in-all we should see a tranquil period. We might
see an isolated diurnal thunderstorm across parts of the area on
Thursday afternoon, but it looks predominately dry heading late
week into next weekend.

Temperatures on Tuesday will be well below normal due to clouds
and rain, but rising heights late week into the weekend signal a
return to more summer-like heat with highs in the 90s.

Glass

&&

.AVIATION...  (For the 06z TAFs through 06z Monday Night)
Issued at 1046 PM CDT Sun Jul 7 2024

For the rest of the night we'll see light winds and abundant mid
cloud cover. A few showers and storms are possible overnight as
the low level jet tries to bring in more moisture, but coverage is
expected to be relatively low and confidence in this affecting any
TAF location is low. There will be a clear lull in activity Monday
morning before additional development occurs in the afternoon with
a greater chance of impacting the St Louis metro where VCTS
continues to be included for this possibility. This threat wanes
in the evening.

Kimble

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jul 7, 8:45 PM CDT, 6 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
845 PM CDT Sun Jul 7 2024

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-090145-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
845 PM CDT Sun Jul 7 2024

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms are possible overnight, but the risk for severe weather
is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms are expected again on Monday, with a low chance for
severe thunderstorms Monday afternoon and evening. Damaging winds
will be the primary threat.

Locally heavy rain associated with the remnants of Tropical Cyclone
Beryl will impact parts of the area Tuesday and Tuesday Night, which
could pose flash flood concerns across parts of southeast and east-
central Missouri and southwest Illinois.

There is a chance of thunderstorms on Wednesday and Thursday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

Kimble

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:57 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade48 min
Jul 8, 1:28 AM CDTAreal Flood AdvisoryLSXBoone, Callaway, Cole, Moniteau3 hr
Jul 8, 2:37 AM CDTFlood WatchLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 16 more48 hr
Jul 8, 3:23 AM CDTFlash Flood WarningLSXBoone5 hr
Jul 8, 4:13 AM CDTFlash Flood WarningLSXAudrain, Boone, Callaway4 hr
Jul 8, 4:43 AM CDTFlash Flood WarningLSXLincoln, Montgomery, Warren3 hr
Jul 8, 9:58 AM CDTRiver Flood WarningLSXReynolds48 hr
Jul 8, 1:03 PM CDTAreal Flood AdvisoryLSXReynolds3 hr
Jul 8, 3:32 PM CDTSevere Thunderstorm WarningLSXSaint Charles14 min
Jul 8, 4:06 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Louis24 min
Jul 8, 4:08 PM CDTAreal Flood AdvisoryLSXFranklin, Saint Charles42 min
Jul 8, 4:30 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXJefferson, Saint Louis30 min
Jul 8, 4:50 PM CDTFlash Flood WarningLSXFranklin3 hr
Jul 8, 4:56 PM CDTFlash Flood WarningLSXJefferson, Saint Louis3 hr
Jul 8, 4:57 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis48 min
Jul 8, 5:17 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis28 min
Jul 8, 5:19 PM CDTAreal Flood AdvisoryLSXJefferson, Saint Louis3 hr
Jul 8, 5:48 PM CDTAreal Flood AdvisoryLSXCrawford3 hr

Nearby

River Flood Warnings in Missouri, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.